Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Mixing grapefruit and cholesterol reducing drugs can be lethal
 

Mixing grapefruit and cholesterol reducing drugs can be lethal

British regulators have issued a warning that some cholesterol reducing drugs (Simvastatin,, Lipitor, Lescol, Pravachol, Crestor) when combined with grapefruit or grapefruit juice can increase the risk of a condition called rhabdomyolysis. Rhabdomyolysis is where fibers break down muscle and if released into circulation can ultimately cause kidney damage.

Source: summary of medical news story as reported by Rugged Elegant Living

Related Disease Topics:

Article Source Details

About: Mixing grapefruit and cholesterol reducing drugs can be lethal

Date: 3 November 2004

Source: Rugged Elegant Living

URL: http://www.ruggedelegantliving.com/a/003222.html

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Hearing test may determine response to depression drugs
  • Heart attack risk may be determined by testing blood pressure after exercise
  • Heart attack risk not increased with short term analgesic use
  • Heart attack survivors risk stroke
  • Heart attacks prevented with new drug regime
  • Heart disease and stress
  • Heart disease can occur in people with few cardiovascular risks
  • Heart disease established from embryonic stage
  • Heart disease increasingly underdiagnosed in women
  • Heart disease influenced by poor oral hygiene
  • Heart disease killing the young
  • Heart disease link to impotence
  • Heart disease patients may benefit from blood pressure medication
  • Heart disease underdiagnosed in women
  • Heart failure and thiamine deficiency link
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise